MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the complaint device for evaluation.Initial visual analysis observed there was no visual damage or anomalies.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was performed for the finished device 30332921m number, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(6).Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent supraventricular tachycardia (svt) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter where tip was found broken and shaft bent near the handle.It was reported that before the svt operation, the tip of the navi-star¿ thermo-cool¿ electrophysiology catheter was found broken with exposed wires and the shaft on the catheter near handle was bent without exposed wires.A second catheter was used to complete the operation.There was no adverse event reported on patient.Device was not used in patient.Handle was found not fixed in its place when physician opened the package.On 8/28/2020, the complaint product was returned to biosense webster inc.¿s (bwi) product analysis lab (pal) for evaluation.Initial visual inspection found the tip was broken.No damage on electrodes and shaft were observed.These findings were reviewed and determined the event continues to be mdr reportable for the broken tip.The customer¿s reported issues of bent shaft and broken handle are not mdr reportable since the potential that these could cause or contribute to a death or serious injury, or other significant adverse event, is remote.
 
Additional Manufacturer Narrative
It was reported that a patient underwent supraventricular tachycardia (svt) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter where tip was found broken and shaft bent near the handle.It was reported that before the svt operation, the tip of the navi-star¿ thermo-cool¿ electrophysiology catheter was found broken with exposed wires and the shaft on the catheter near handle was bent without exposed wires.A second catheter was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device evaluation has been completed.The device was inspected and the distal tip was observed broken with internal parts exposed.No damage on electrodes and shaft were observed.The handle was inspected and the catheter does not deflect.A failure analysis was performed, and the catheter was dissected on the handle area, the puller wire was found broken.The customer had also provided pictures of the complaint device to aid in the investigation.According to pictures provided by customer, the peek housing was observed broken/cracked with exposed wires.The costumer also reported a bent near to the handle and handle not fixed in this place on the package, however, the photo does not provide sufficient information related to the reported events and therefore no result can be obtained from it.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint was confirmed.The root cause of the damage on the catheter tip cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling during shipping of the device.The root cause of the puller wire broken could be related to the usage of the device during procedure.This issue does not represent any patient consequence.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMO-COOL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key10486090
Report Number2029046-2020-01153
Device Sequence Number11072908
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30332921M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1